MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL HYDROPHILIC SHEATH INTRODUCER; INTRODUCER SHEATH

MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL HYDROPHILIC SHEATH INTRODUCER; INTRODUCER SHEATH
Catalog Number PID6F11018NTPD
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal interventional procedure, the hub on the introducer detached within the introducer sheath.The clinician had acquired vascular access [via seldinger technique] with the introducer sheath.During removal of the introducer along with the access guidewire, the introducer sheath hub detached from the introducer leaving the introducer within the access sheath.The clinical was able to save the primary access site and sheath for the chronic total occlusion [cto] procedure by using a vascular snare device that had already been prepped and sitting within the sterile field instead of using a pair of forceps.Retrieval was successful, and the primary access site and sheath were used to complete the cto procedure.No patient injury to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PRELUDE IDEAL HYDROPHILIC SHEATH INTRODUCER
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, ut
MDR Report Key9857538
Report Number1721504-2020-00016
Device Sequence Number3307312
Product Code DYB
UDI-Device Identifier00884450317372
UDI-Public00884450317372
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberPID6F11018NTPD
Device Lot NumberH1740235
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer05/24/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1